Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Smoking marijuana while having medicine for virtigo and mild tinnitis - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Drug Abuse
Answered by

General & Family Physician
Practicing since : 2009
Answered : 502 Questions
User :   Hello i had vertigo and mild tinnitis for a few days and it went away for one day but came back so now i have been prescribed buccastem 3mg and prednisone. I was wondering if it is safe to smoke a small amount of marijuana whilst taking these drugs?
Doctor :   HI,
User :   hey
Doctor :   Dr
User :   yea, just have some bad vertigo
User :   and it went away for a day but came back with nausea and tinnitis
User :   so i got buccastem and prednisone
Doctor :   Ok
User :   but was wondering if it is safe to smoke small amounts of marijuana whilst on these prescription tablets
Doctor :   yes, there is problem smoking the weed may land you up in respiratory problems which could be aggravated by prednisolone
Doctor :   Though with buccastem there could be no problem
User :   ok, and normal tobacco cigarettes will be fine with the prednisolone
Doctor :   not completely ok, they do have the same effects as weed but not to great extent
User :   awesome, one last thing, which is more effective for fixing vertigo the prednisolone or the buccastem?
Doctor :   Buccastem
Doctor :   was there any infection in the ear prior to the virtigo
User :   not sure if it was an infection but definately a virus in my respitory system
User :   i have been skiing every day so the altitude change i think has aggrivated the problem
Doctor :   then i dont find any specific reason why you were put on prednisolone
Doctor :   Yes that could also be the reason
User :   ok so if i just take the buccastem and the problem isnt fixed then take the prednisolone?
Doctor :   Since you have started prednisolone already , you should complete the course, withdrawing the steroid suddenly could have undue side effects
User :   no i havnt actually started, today is the first day so i seeked advice before starting either
Doctor :   that's fine then , you can start the course if its not reduced by Buccastem
User :   awesome! thank you heaps for the advice!
User :   have a great day
Doctor :   Thanks for consulting , kindly provide your feedback
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor